Jump to content

Photo

Very Short Quick Question-- Birth Control Related

birth control hormonal acne hormones

3 replies to this topic

#1 aee42

aee42

    New Member

  • Members
  • Posts & Likes
    Posts: 5
    Blog Entries: 1
    Likes: 0
About Me
  • Joined: 29-March 13

Posted 15 May 2013 - 01:14 PM

Hello just looking for a quick answer here...

 

Never had acne before going on birth control, went on it for 1 week and decided it wasn't worth the acne. This was the last week in March, it's now Mid-May. (So basically a month and a half ago) I've had 1 normal period since. 

 

My acne is slowly starting to subside, my skin is less oily every day. 

 

QUESTION: How long does it take for hormones to recover/regulate from birth control... especially only being on it for 1 week. When should I expect my skin to be back to normal?

 

**May take longer due to 10 days of steroid use directly after the 1 week (doctor believed my acne was an allergic reaction and was wrong)

 



#2 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 3,105
    Likes: 439
About Me
  • Gender:Not Telling
  • Joined: 06-June 11

Posted 12 June 2013 - 03:37 PM

There's no real science to that question. It completely varies from one person to the next.

 

Bad news is sometimes women's hormones never completely return to what they were before birth control. But hopefully because it was only one week, you'll get back to about where you were. 


photo-152109.gif?_r=1345837784?__rand=0.

 

I don't get notified of your response to my post unless you QUOTE my post.

Please only quote a small portion of the post so it doesn't clutter up the thread. 

 

How to Treat Hormonal Acne

Good and Bad Birth Control Pills and Implants for Acne

How to take Spironolactone

List of Doctors Who Prescribe Spironolactone

Topicals for Hormonal Acne

 

HOW I STAY 100% CLEAR:

Spironolactone (anti-androgen drug)

Betaine HCL with each meal

Avoiding silicones and occlusives in skin/hair products

 

 

 


#3 Mahweeoh

Mahweeoh

    Wii Yew

  • Veteran Members
  • Posts & Likes
    Posts: 120
    Likes: 6
About Me
  • Gender:Female
  • Location::/
  • Interests:Dance Dance Revolution, Art, various and sundry.
  • Joined: 05-June 12

Posted 14 June 2013 - 05:20 PM

I went on BC for roughly one week myself when I was 21 and it gave me blackheads, something I'D NEVER had with my acne in my life. I'm almost 25 now, and now have permanent blackheads and it made my acne worse in general. I also started breaking out on my forehead, a place that had always been completely clear. It's effects never went away for me, but everybody's different. 



#4 emilyology

emilyology

    Junior Member

  • Members
  • Posts & Likes
    Posts: 41
    Likes: 5
About Me
  • Gender:Female
  • Joined: 10-June 13

Posted 15 June 2013 - 08:56 AM

The steroids will keep the effects lingering, since they're a huge source of acne/breakouts. I would say about 3 weeks typically, but your situation seems different. What BC were you on?






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users